MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM, GRUFT, SLANTS; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM, GRUFT, SLANTS; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 297653
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.(b)(6) h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd bbl¿ lowenstein-jensen medium, gruft, slants a patient result was positive for mycobacterium tuberculosis complex (mtb).The user noted that contamination was not seen on the slants prior to use, however contamination was suspected after inoculation, as more than one patient was acid-fast bacilli (afb) positive and identified as the noted organism.The user does not have information on if there has been any patient treatment change due to the provided result.Report 3 of 5.
 
Additional Manufacturer Narrative
Investigation summary material 297653 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 4060566 was satisfactory per internal procedures.Filling, torquing and packaging processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on batch 4060566.Retention samples from batch 4060566 (10 tubes) were available for inspection.No media defects were observed in the retention tubes.For further investigation, retention tubes were divided and incubated at 20-25 degrees celsius (one tube) and 30-35 degrees celsius (one tube).No growth was observed at three days incubation.No photos or returns were received to assist in the investigation of this complaint.This complaint cannot be confirmed.Bd will continue to trend contamination complaints.
 
Event or Problem Description

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM, GRUFT, SLANTS
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19983035
Report Number1119779-2024-00604
Device Sequence Number11474818
Product Code JSJ
UDI-Device Identifier30382902976531
UDI-Public(01)30382902976531
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/22/2025
Device Catalogue Number297653
Device Lot Number4060566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown